Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 13, 4:44 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 13, 4:44 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
544 AM CDT Tue Jun 13 2023
.Discussion...
Issued at 259 AM CDT TUE JUN 13 2023
Key messages:
- Warming trend through midweek.
- Next chance for thunderstorms arrive Thursday night into Friday.
Severe weather is not expected at this time.
Discussion:
This morning, a weak surface ridge of high pressure remains over
the area making for very pleasant temperatures with lows in the mid
50s. Northwest flow aloft will continue to prevail with light
westerly flow at the surface. Height rises and mostly sunny skies
will allow temperatures to return to near normal in the lower 80s.
Height rises will continue into Wednesday as a upper level ridge
will slide east from the Rockies into the central and northern
Plains. As such, highs will rise into the mid 80s. Thursday the
upper ridge continues to slide eastward with the ridge axis moving
directly over the area late in the day Thursday. This will allow
temperatures to move above normal with highs in the upper 80s to
near 90.
Late Thursday night into Friday, a weak upper level shortwave will
round the upper level ridge and move into the central Plains this
will spark convection in our western zones by late Thursday night
and spread eastward on Friday. The upper level trough will slowly
move from Nebraska into Iowa Friday night continuing thunderstorm
chances. That upper level shortwave eventually weakens as it gets
absorbed by the upper level ridge. However, another shortwave
will build into the central Plains in its wake on Saturday,
continuing thunderstorm chances. Saturday night, the upper level
shortwave moves over the area, moisture and lift will be enhanced
by a nocturnal LLJ however, there is some question as to where the
nose of this jet will reside. The EC and Canadian keep the LLJ
across southern Missouri and consequently the heavy rain south of
the forecast area. The GFS is further north with the LLJ and
produces a large MCS over the forecast area with the potential to
bring heavy rain with PWAT values in the 1.50"- 1.75" range. Right
now the GFS does appear to be the outlier but this will need to
be monitored in future runs. Showers will continue into Sunday
before finally exiting the area bringing a dry end to the weekend
and beginning of the next work week.
&&
.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 544 AM CDT TUE JUN 13 2023
VFR conds will prevail thru the pd as just ocnl high clouds are
expected. Winds will be lgt out of the SW thru 15Z before veering
to the west and increasing to 5-10kts. Winds will again become lgt
and vrb aft 01Z-03Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...73
Aviation...73
Hazardous weather outlook, Jun 13, 2:01 AM CST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
301 AM CDT Tue Jun 13 2023
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140815-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
301 AM CDT Tue Jun 13 2023
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A chance for thunderstorms returns late Thursday into Friday.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
Drought, Sullivan
- When
- June 13, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Sullivan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.211, -93.111 (the zone’s center; the record gives no point)
Due to relatively dry conditions across the area, severe drought was introduced by the US Drought Monitor. At this time there have been minimal to no impact due to this starting and ongoing drought.
Drought, Linn
- When
- June 13, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Linn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.870, -93.107 (the zone’s center; the record gives no point)
Due to relatively dry conditions across the area, severe drought was introduced by the US Drought Monitor. At this time there have been minimal to no impact due to this starting and ongoing drought.
Drought, Macon
- When
- June 13, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Macon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.831, -92.565 (the zone’s center; the record gives no point)
Due to relatively dry conditions across the area, severe drought was introduced by the US Drought Monitor. At this time there have been minimal to no impact due to this starting and ongoing drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 13 to 16, 20234 in hail · 83 events
- Excessive Heat and Heat in Texas, June 13 to 17, 202354 events
- Hail and Damaging Winds in Texas, June 13, 20233.5 in hail · 35 events
- Drought in Illinois, June 13 to 30, 202317 events
- Damaging Winds in Georgia, June 13, 2023$700 · 51 kt wind · 17 events
- Damaging Winds in Georgia, June 13, 2023$17,000 · 60 kt wind · 6 events
- Hail in Arkansas, June 13, 20232.75 in hail · 15 events
- Hail and Damaging Winds in Florida, June 13, 2023$500 · 50 kt wind · 10 events
- Drought in Iowa, June 13 to 30, 20239 events
- Hail and Damaging Wind in Louisiana, June 13, 20232 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, June 13, 20231.5 in hail · 6 events
- Hail in Oklahoma, June 13, 20232.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1111083, 1111084, 1111085.